Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 84, NWS Nashville, TN

June 8, 2015Hickman County, Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 8, 2015, 4:41 PM CDT for Hickman County, Maury County, Williamson County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 4:41 PM CDT (21:41 UTC)
Expired
Jun 8, 2015, 4:59 PM CDT
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 68 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 12:57 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS54 KOHX 082141
SVROHX
TNC081-119-187-082215-
/O.NEW.KOHX.SV.W.0084.150608T2141Z-150608T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL MAURY COUNTY IN MIDDLE TENNESSEE...
  WEST CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 515 PM CDT

* AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF CENTERVILLE...AND MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
  CENTRAL HICKMAN...NORTH CENTRAL MAURY AND WEST CENTRAL WILLIAMSON
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...LEIPERS FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3596 8698 3574 8697 3578 8744 3594 8744
TIME...MOT...LOC 2141Z 270DEG 32KT 3586 8729

HAIL...<.75IN
WIND...60MPH

$$

10
1 follow-up statement
647 
WWUS54 KOHX 082159
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
459 PM CDT MON JUN 8 2015

TNC081-119-187-082210-
/O.CAN.KOHX.SV.W.0084.000000T0000Z-150608T2215Z/
WILLIAMSON TN-HICKMAN TN-MAURY TN-
459 PM CDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MAURY...EAST
CENTRAL HICKMAN AND WEST CENTRAL WILLIAMSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3596 8698 3574 8697 3578 8744 3594 8744
TIME...MOT...LOC 2200Z 270DEG 32KT 3586 8708

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:09 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 8, 2:09 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
209 PM CDT MON JUN 8 2015

.DISCUSSION...STORMS ARE MOVING INTO AND ACROSS MIDDLE TENNESSEE
IN MULTIPLE WAVES THIS AFTERNOON, WITH THE ENTIRE MID STATE
ALREADY UNDER A SEVERE THUNDERSTORM WATCH UNTIL 7 PM. SO FAR, THE
MAJORITY OF THE REPORTS WE HAVE RECEIVED ARE HAIL-RELATED,
ALTHOUGH WE HAVE ALSO RECEIVED REPORTS OF STRONG WIND GUSTS AND
HEAVY RAINFALL. THE LATEST (18Z) LAPS SOUNDING FOR BNA SHOWS A
LIFTED INDEX AROUND -5 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY
OF ALMOST 2,100 J/KG. PRECIPITABLE WATER HAS INCREASED TO 1.86
INCHES WITH THE K-INDEX A ROBUST 35. WIND SHEAR IS MINIMAL WITH
0-3 SRH OF ONLY 50. SOUNDING ALSO SHOWS A PRONOUNCED MID-LEVEL DRY
LAYER CENTERED AROUND 600 MB. THEREFORE, THE SEVERE THREAT WILL
REMAIN FOR THE NEXT SEVERAL HOURS. EXPECT THE COLD FRONT TO COME
THROUGH MIDDLE TENNESSEE MAINLY BETWEEN 00Z AND 06Z, WITH POP'S
DROPPING OFF CONSIDERABLY AFTER 06Z AND GONE ALTOGETHER AFTER 12Z.
EXPECT ONLY A SLIGHT DROP-OFF IN TEMPERATURES TOMORROW WITH THE
WIND SHIFT, BUT WE'LL BE RIGHT BACK ABOVE NORMAL BY WEDNESDAY AS
THE SURFACE RIDGE MOVES EAST OF THE MID STATE. AS WE HEAD TOWARD
THE END OF THE WEEK, THE GFS & ECMWF DEVELOP AN INVERTED TROUGH TO
OUR WEST WITH DEEP GULF MOISTURE ADVECTING INTO MIDDLE TENNESSEE,
WITH A CHANCE OF STORMS ON THURSDAY, AND AN EVEN BETTER CHANCE
FRIDAY & SATURDAY. AT THIS TIME, THE SPC DOES NOT HAVE ANY SEVERE
WEATHER THREAT FOR MIDDLE TENNESSEE PAST TODAY/TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      65  87  66  90 /  60  10  10  05
CLARKSVILLE    66  86  65  89 /  50  10  10  05
CROSSVILLE     63  81  61  82 /  80  10  10  10
COLUMBIA       66  88  67  90 /  70  10  10  05
LAWRENCEBURG   66  88  67  89 /  80  10  10  10
WAVERLY        65  87  66  90 /  50  10  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, Jun 8, 5:00 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT MON JUN 8 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-091000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE
TENNESSEE THIS AFTERNOON AND EVENING. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. LARGE HAIL
AND AN ISOLATED TORNADO OR TWO CAN NOT BE TOTALLY RULED OUT EITHER.

LOCALIZED FLOODING WILL ALSO BE A CONCERN...WITH SOME SPOTS...
ESPECIALLY ACROSS THE UPPER CUMBERLAND REGION THIS EVENING...
POTENTIALLY EXPERIENCING TWO TO THREE INCHES OF RAIN IN A SHORT
PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS AFTERNOON
INTO THIS EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Jun 8, 4:01 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT MON JUN 8 2015

TNZ027-059-060-082130-
DAVIDSON-MAURY-WILLIAMSON-
401 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MAURY AND WILLIAMSON
COUNTIES...

AT 359 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FAIRVIEW...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...LEIPERS FORK...NATCHEZ
TRACE AT HIGHWAY 96 AND FRANKLIN.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3604 8680 3582 8684 3582 8715 3601 8714

10
Special weather statement, Jun 8, 4:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT MON JUN 8 2015

TNZ057-059-060-082200-
HICKMAN-MAURY-WILLIAMSON-
424 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CENTERVILLE...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE NUNNELLY...CENTERVILLE...PRIMM
SPRINGS AND SANTA FE.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. FREQUENT LIGHTNING
IS ALSO EXPECTED WITH THIS STORM.

LAT...LON 3592 8712 3570 8713 3572 8761 3590 8762

10
Special weather statement, Jun 8, 4:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT MON JUN 8 2015

TNZ028-030>032-064-082200-
DE KALB-JACKSON-PUTNAM-SMITH-WILSON-
426 PM CDT MON JUN 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...PUTNAM...
SMITH AND WILSON COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WATERTOWN...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ALEXANDRIA...SOUTH CARTHAGE...
HICKMAN...CARTHAGE...GORDONSVILLE...CENTER HILL LAKE...EDGAR EVANS
STATE PARK AND GRANVILLE.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3633 8572 3607 8571 3606 8621 3629 8617

10
Local storm report, Jun 8, 4:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             FRANKLIN                35.93N  86.84W
06/08/2015  M1.25 INCH       WILLIAMSON         TN   LAW ENFORCEMENT

&&

EVENT NUMBER OHX1500545

JACKSON
Local storm report, Jun 8, 4:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     FLOOD            4 SW NASHVILLE          36.13N  86.84W
06/08/2015                   DAVIDSON           TN   TWITTER

            FLOODING AND SIGNIFICANT PONDING AT DB TODD BLVD AND
            CHARLOTTE AVENUE

&&

EVENT NUMBER OHX1500546

JACKSON
Local storm report, Jun 8, 4:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLOOD            2 NW NASHVILLE          36.19N  86.81W
06/08/2015                   DAVIDSON           TN   TWITTER

            SIGNIFICANT AMOUNTS OF WATER AT JEFFERSON STREET AND DB
            TODD BLVD

&&

EVENT NUMBER OHX1500547

JACKSON

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:33 AM CDTSpecial Weather StatementOHXStewart27 min
Jun 8, 11:41 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart34 min
Jun 8, 12:22 PM CDTSpecial Weather StatementOHXRobertson, Sumner38 min
Jun 8, 12:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
Jun 8, 1:07 PM CDTSpecial Weather StatementOHXDeKalb38 min
Jun 8, 1:08 PM CDTSpecial Weather StatementOHXCannon, DeKalb52 min
Jun 8, 1:13 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner32 min
Jun 8, 1:14 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Warren46 min
Jun 8, 1:29 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner31 min
Jun 8, 1:36 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson24 min
Jun 8, 1:41 PM CDTSpecial Weather StatementOHXDeKalb, Putnam, White49 min
Jun 8, 1:47 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, White27 min
Jun 8, 1:56 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner34 min
Jun 8, 1:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson31 min
Jun 8, 2:20 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Montgomery, Robertson25 min
Jun 8, 2:32 PM CDTSpecial Weather StatementOHXCumberland28 min
Jun 8, 2:35 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart23 min
Jun 8, 2:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson34 min
Jun 8, 2:46 PM CDTSpecial Weather StatementOHXWayne44 min
Jun 8, 2:53 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys37 min
Jun 8, 2:59 PM CDTSpecial Weather StatementOHXLawrence31 min
Jun 8, 2:59 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson32 min
Jun 8, 3:05 PM CDTSpecial Weather StatementOHXDickson25 min
Jun 8, 3:09 PM CDTSpecial Weather StatementOHXDavidson36 min
Jun 8, 3:20 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson, Sumner, Wilson3 hr
Jun 8, 3:25 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys, Williamson39 min
Jun 8, 3:31 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 8, 3:43 PM CDTSpecial Weather StatementOHXDickson, Humphreys47 min
Jun 8, 3:46 PM CDTSpecial Weather StatementOHXPerry44 min
Jun 8, 4:01 PM CDTSpecial Weather StatementOHXWilliamson29 min
Jun 8, 4:10 PM CDTSevere Thunderstorm WarningOHXWilliamson35 min
Jun 8, 4:24 PM CDTSpecial Weather StatementOHXHickman36 min
Jun 8, 4:26 PM CDTSpecial Weather StatementOHXSmith34 min
Jun 8, 4:39 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson36 min
Jun 8, 4:46 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson3 hr
Jun 8, 4:59 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Williamson and 1 more3 hr
Jun 8, 5:11 PM CDTSpecial Weather StatementOHXRutherford34 min
Jun 8, 5:19 PM CDTSpecial Weather StatementOHXOverton26 min
Jun 8, 6:08 PM CDTSpecial Weather StatementOHXStewart37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.